Yongqiang Zhao

From:WIAS      Date:2017-03-30     Viewed:117 times

 

 

Yongqiang Zhao, Ph. D. 

 

"Mathematics is the foundation of science. I wish that our Westlake Institute for Advanced Study and the future Westlake University would establish a world-class mathematics department."

 

 

Biography

Yongqiang Zhao (1977- ) received his B.S. in Mathematics from Shandong University in 1999 and M. S. in Mathematics from Peking University in 2003. He taught in Shandong University from 2003 to 2006 and was a volunteer lecturer in the second half of the year 2003 in Kashi Normal University, Xinjiang. He got his Ph. D. in Mathematics from University of Wisconsin-Madison in 2013. Following a three-year postdoctoral research period at University of Waterloo and Centre de Recherches Mathematiques in Canada, he has been a visitor at the Max-Planck Institute for Mathematics, Bonn, Germany since 2016.

 

Research

 Zhao’s research interest is in arithmetic geometry and number theory. In his thesis, he has introduced a new interpolation technique for sieve method for varieties over finite fields and proved Roberts’ conjecture over function fields. In a joint work, he proves the first non-trivial bounds on the sizes of the 2-torsion subgroups of the class group of arbitrary number fields. This yields corresponding improvements to the bounds on the sizes of the 2-Selmer groups and ranks of elliptic curves, to the bounds on the number of integral points on elliptic curves and to the bounds on the number of quartic fields. In another joint work, he proves Manin’s conjecture on the distribution of rational points with bounded height on a class of singular hyper-surfaces.

 

Representative Publications

1. Jianya Liu, Jie Wu and Yongqiang Zhao, Manin's conjecture for a class of singular cubic hypersurfaces, arXiv: 1703.06148.

2. M.Bhargava, A.Shankar, T.Taniguchi, F.Thorne, J. Tsimerman and Y. Zhao,  "Bounds on 2-torsion in class groups of number fields and integral points on elliptic curves",  arXiv: 1701. 02458.

3. Yongqiang Zhao,  "On sieve methods for varieties over finite fields",  2013.

4. Ping Yu and Yongqiang Zhao,  "Asymptotics for threshould regression under general conditions",  Econometrics Journal 16,  430--462, (2013).

5. Weiyue Ding and Yongqiang Zhao,  "Elliptic equations strongly degenerate at a point",   Nolinear Analysis 65, 1624--1632, (2006).

 

Contact Information

E-mail:zhaoyongqiang@wias.org.cn